MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Catalog Number BF-2.4SL-230SP-40
Medical Device Problem Codes Fracture (1260); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Event or Problem Description
I preparation for an unknown procedure, the user selected a cook captura pro¿ biopsy forceps with spike.It was reported that the handle was noted to be broken upon opening the package.Another of the same device was used to complete the intended procedure.This occurred prior to patient contact; there was no impact to the patient.In addition, the user sustained no clinical consequence and there were no adverse effects to the user.
 
Additional Manufacturer Narrative
Continued: investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report based on the condition of the returned device.The device was returned with no damage to the sheath or handle and the cups partially closed.During a functional test, the cups would open and close with significant resistance, however they would not close fully on one side and were slightly leaning toward that side.Under magnification, it could be seen that the forceps cups are slightly misaligned and partially stuck open.The device was returned to the supplier for further evaluation and the following was provided, "visual evaluation of the returned device confirmed the complaint of broken handle, the red nose cover was detached from the handle.Upon further evaluation some damage was noticed on the handle stem.The visual evaluation did not confirm that the cups were misaligned.Device was evaluated in the u-bend position and was unable to be actuated by manipulating the handle.Even after removal of handle, device jaws were not able to be actuated by manipulation of the link wires.The handle was carefully disassembled using non-serrated needle nose pliers and it was noticed that the pushrod clip was not seated in the appropriate slot within the spool.When the pushrod clip was placed in position and the handle was actuated, the jaws did not open.The pushrod/clip assembly was not attached to the drive wires and was able to be removed easily with no use of force.An evaluation of the captura pro cut and swage pull test data sheets from relevant production dates showed that the equipment was operating properly and producing parts with pull test values in the acceptable range.Since the device could not be actuated the misalignment of cups or cups slightly leaning towards one side when handle is actuated cannot be confirmed.Captura pro devices are 100% tested for functionality during fqc inspection.It is unknown how the handle/nose cover were damaged or how the pushrod/clip assembly detached from the drive wires." the device history record for (pt) (b)(6) (800) was reviewed.(pt) (b)(6) (800) was manufactured february 2024.There were no relevant defects noted in the manufacturing/fqc checklists.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the device confirm the complaint.The supplier provided the following, "the complaint was confirmed.Root cause could not be determined.A review of the device history record did not reveal any anomalies.The visual evaluation of the device confirmed the handle had been damaged and the red nose cap was detached.The functional evaluation found the device could not be actuated.Further evaluation found the push rod/clip assembly was detached from the drive wires.The misalignment of the cups could not be confirmed." the instructions for use product inspection: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Note: exercising the handle while the forceps is coiled may result in damage to the performance characteristics of the forceps." prior to distribution, all captura pro¿ biopsy forceps with spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key19390322
Report Number1037905-2024-00287
Device Sequence Number20755508
Product Code PTS
UDI-Device Identifier00827002506978
UDI-Public(01)00827002506978(17)270214(10)W4811729
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBF-2.4SL-230SP-40
Device Lot NumberW4811729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/01/2024
Supplement Date Received by Manufacturer05/24/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown